MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO / ANGIODYNAMICS; DIALYSIS CATHETER

ANGIODYNAMICS BIOFLO / ANGIODYNAMICS; DIALYSIS CATHETER
Catalog Number H965103038031
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/30/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although the used catheter has been returned to angiodynamics the device evaluation is not yet complete.Upon completion of the investigation, a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
As reported dialysis catheter had been placed in the patient on (b)(6) 2016.When a hole was noted in the hub of the extension tubing on (b)(6) 2016, the catheter was removed and replaced.The patient condition was reported to be "unaffected" by the event.The used device is expected to be returned to angiodynamics for evaluation.
 
Additional Manufacturer Narrative
The angiodynamics october 2016 complaint report was reviewed for the bioflo dialysis product family and the failure mode, " extension leg detached/separated/fractured." no adverse trend was indicated.Returned was a used catheter which was confirmed to have a hole in the arterial extension tube just below the junction with the female luer (adjacent to the flat section of the hub - 90 degrees from the molded parting line.).There was no visible indication that the failure is related to either the manufacturing process or the associated tooling.As a definitive root cause for this event could not be determined, a capa has been initiated to provide further investigation and determine if corrective action is required.Manufacturing process controls for the dialysis catheter include visual inspection for damage or defects.100% leak testing, and guidewire insertion testing to verify lumen patency.(b)(4).

Brand Name
BIOFLO / ANGIODYNAMICS
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key6187088
Report Number1317056-2016-00187
Device Sequence Number19089578
Product Code MSD
UDI-Device IdentifierH965103038031
UDI-PublicH965103038031
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131260
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2017
Device Catalogue NumberH965103038031
Device Lot Number4888102
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/30/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/19/2016
Supplement Report FDA Received Date01/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1